2 doctors weighed in:

I am nearing the end of month 4 on Accutane and my back acne has not changed. How come?

2 doctors weighed in
Dr. Michael Sinclair
Family Medicine
1 doctor agrees

In brief: Dose too low

Accutane can be a god send, but it is very hard to use.
Generally, you have to push the dose to the point of intolerance and then maintain the treatment at that dose for 20 weeks. In other words, if you tolerated the treatment well, you may not have had a high enough dose. Some people can not get the dose high enough due to dangerous side effects. Blood tests may indicate you can't go higher.

In brief: Dose too low

Accutane can be a god send, but it is very hard to use.
Generally, you have to push the dose to the point of intolerance and then maintain the treatment at that dose for 20 weeks. In other words, if you tolerated the treatment well, you may not have had a high enough dose. Some people can not get the dose high enough due to dangerous side effects. Blood tests may indicate you can't go higher.
Dr. Michael Sinclair
Dr. Michael Sinclair
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
12 years in practice
93K people helped
Continue
108,000 doctors available
Read more answers from doctors